advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Vancouver, Washington, USA:

I have type 2 diabetes and use 70/30 insulin (total of 200 units a day). I have to take booster shot at mid-day, and in the middle of night I eat food because my blood sugar drops (I start to go in the "tank"; no energy and brain dead). My A1c and blood pressure are good, but energy is still elusive. Would I function better with Lantus?

Answer:

It depends on what your goals are. The way we administer insulin with intermittent shots is so different from how the body usually makes insulin and secretes in response to the current blood sugar. Lantus (insulin glargine) has the advantage of providing a basal insulin with one injection per day. However, the same thing might be accomplished with NPH and a rapid acting insulin (such as Regular or Humalog insulin).

I would recommend titrating each of the insulin components separately. The lack of energy may be from wide fluctuations or intermittent low sugars. Talk it over with your physician.

JTL

DTQ-20010708093834
Original posting 29 Jul 2001
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.